Simultaneous controllability of some uncoupled semilinear wave equations Article

Tebou, L. (2015). Simultaneous controllability of some uncoupled semilinear wave equations . DISCRETE AND CONTINUOUS DYNAMICAL SYSTEMS, 35(8), 3721-3743. 10.3934/dcds.2015.35.3721

cited authors

  • Tebou, L


  • We consider the exact controllability problem for some uncoupled semilinear wave equations with proportional, but different principal operators in a bounded domain. The control is locally distributed, and its support satisfies the geometric control condition of Bardos-Lebeau-Rauch. First, we examine the case of a nonlinearity that is asymptotically linear; using a combination of the Bardos-Lebeau-Rauch observability result for a single wave equation and a new unique continuation result for uncoupled wave equations, we solve the underlying linear control problem. The linear controllability result thus established, generalizes to higher space dimensions an earlier result of Haraux established in the one- dimensional setting. Then, applying a fixed point argument, we derive the controllability of the nonlinear problem. Afterwards, we use an iterative approach to prove a local control- lability result when the nonlinearity is super-linear. Finally, we discuss some extensions of our results and some open problems.

publication date

  • August 1, 2015

Digital Object Identifier (DOI)

start page

  • 3721

end page

  • 3743


  • 35


  • 8